Ohio, 2016

Winter Storm in Ohio, April 8 to 9, 2016

April 8 to 9, 2016 · NWS CLE · 10 events in 10 counties and zones

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. 8 inches recorded at Toledo Express Airport.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.1 million
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. Two distinct bands of heavy snow occurred. One stretched from the Toledo area east southeast into northern Ashland County. The second band stretched from Lake County across northern Geauga and Ashtabula Counties into western Pennsylvania. Peak totals for some of the counties impacted by the snow included: 11.0 inches at Oak Harbor in Ottawa County; 7.9 inches in Sylvania Township in Lucas County, 7 inches at Rossford in Wood County; 10.2 inches at Clyde in Sandusky County; 7.0 inches near New London in Huron County and 6 inches at both Milan and north of Wakeman in Erie County. In Northeast Ohio peak totals included: 9.0 inches at Madison in Lake County; 10.2 inches at Pierpont in Ashtabula County and 7.0 inches at several locations in Geauga County. The snow contained a high water content (liquid to snow ratio) which weighted down trees, bushes, and spring plants. Several reports of downed trees were received across the Toledo area as well as isolated location in northeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 8, 2:21 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 8, 2:21 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT FRI APR 8 2016

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE REGION
TONIGHT CAUSING AN AREA OF LOW PRESSURE TO DEVELOP OVER WESTERN
LAKE ERIE THIS EVENING. THE LOW WILL MOVE EAST INTO WESTERN
PENNSYLVANIA AFTER MIDNIGHT AND SHIFT THE EAST COAST ON SATURDAY.
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA SATURDAY NIGHT.
ANOTHER LOW WILL IMPACT THE REGION SUNDAY INTO MONDAY. A COLD
FRONT FROM THE LOW WILL MOVE ACROSS THE LOCAL AREA ON MONDAY. HIGH
PRESSURE WILL RETURN TO THE REGION FOR THE MIDDLE PART OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN INTERESTING NIGHT IS IN STORE FOR THE AREA. WILL BE GOING OUT
WITH A FORECAST SIMILAR TO THE MORNING UPDATE WITH ADVISORIES
CONTINUING ACROSS MOST OF THE AREA. SOME CONCERNS REMAIN AND WILL
DISCUSS THOSE BRIEFLY. TEMPS ARE RUNNING COOLER THAN FORECAST SO
THE SWITCH FROM RAIN TO SNOW SHOULD OCCUR QUICKLY THIS EVENING.
INCREDIBLE INSTABILITY IS EXPECTED THIS EVENING AND OVERNIGHT AS
500 MB TEMPS DIP TO NEG 38. THIS WILL GIVE A LAKE TO 500MB TEMP
DIFFERENCE OF GREATER THAN 40 DEGREES WHICH MEANS THUNDER AND
LIGHTNING ARE LIKELY. FORECAST SOUNDINGS ACTUALLY SHOWING CAPES OF
A COUPLE HUNDRED J/KG. THE GUIDANCE IS ALSO SHOWING A BAND OF SNOW
ON THE NORTH SIDE OF THE LOW TRACK UNDER THE DEFORMATION ZONE.
SO...AM CONCERNED THAT A FEW COUNTIES COULD END UP SEEING WARNING
TOTALS. IF THE BANDING DOES GET SET UP THE EVENING CREW WILL NEED
TO UPGRADE. ALSO HAVE SOME CONCERN THAT NW PA WILL SEE BELOW
ADVISORY TOTALS. HAVE DECIDED TO KEEP THE HEADLINES GOING BUT
SNOWFALL TOTALS SHOULD DROP OFF THE FURTHER NORTH YOU GO. HAVE
CONTINUED THE TREND OF SLOWING DOWN THE PRECIP REACHING NE OH AND
NW PA. IT COULD BE AS LATE AS 06Z BEFORE THE FIRST SIGNIFICANT
PRECIP REACHES KERI. EXPECT THE HEAVIEST PRECIP OVERNIGHT TO BE
ALONG THE OHIO TURNPIKE AND EXPECT A GENERAL 4 TO 6 INCH SWATH OF
SNOW THAT AREA. AREAS SOUTH OF U.S. 30 WILL SEE MUCH LESS SNOW
WITH PERHAPS AN INCH OR TWO AT THE SOUTHERN END OF THE FORECAST
AREA.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
THE ACTIVE WEATHER PATTERN WILL CONTINUE DURING THE SHORT TERM
PERIOD. THE SNOW WILL ONGOING TOMORROW AT DAYBREAK BUT THE BACK
EDGE WILL BE MOVING THROUGH NW OHIO SHORTLY THERE AFTER. IF THE
GUIDANCE IS TO BE BELIEVED THE SNOW WILL REALLY WIND DOWN TOWARD
MIDDAY. EVEN THOUGH IT WILL BE VERY COLD ALOFT...DRY AIR AND
SUBSIDENCE IS EXPECTED TOMORROW AFTERNOON SO THE LAKE EFFECT
POTENTIAL DOES NOT LOOK GREAT. HAVE SLICED A COUPLE HOURS OFF THE
ENDING TIME OF THE ADVISORY FOR THE EASTERN PORTION OF THE AREA.
BY EARLY EVENING THE SNOW POTENTIAL SHOULD BE OVER AND MAY SEE AT
LEAST PARTIAL CLEARING. HAVEN'T LOOKED AT RECORD LOWS FOR SUNDAY
BUT I SUSPECT WE WILL BE CLOSE ESPECIALLY IN THE EAST. BY
DAYBREAK SUNDAY MORE PRECIP WILL BE APPROACHING FROM THE NORTHWEST
AS A WARM FRONT DEVELOPS ACROSS THE REGION. EXPECT PRECIP TO
SPREAD EAST ACROSS ABOUT THE NORTHERN HALF TO TWO THIRDS OF THE
AREA DURING THE DAY. MOST OF THIS WILL BE RAIN AS TEMPS WARM INTO
THE 40S. THE EXCEPTION COULD BE ACROSS NW OHIO WHERE THE PRECIP
MAY START EARLY ENOUGH FOR A MIX OR BRIEF PERIOD OF SNOW. EVEN
BETTER CHANCES FOR PRECIP WILL OCCUR SUNDAY NIGHT INTO MONDAY AND
WILL STICK WITH HIGH POPS. THE MODELS ARE IN DECENT AGREEMENT
TRACKING A LOW TO THE NORTH OF THE AREA WITH A COLD FRONT
FOLLOWING EARLY MONDAY. THE PRECIP SHOULD BEGIN TO TAPER OFF FROM
NW TO SE MONDAY WITH NW OHIO DRY BY LATE IN THE DAY. THE FRONT IS
EXPECTED TO SLOW JUST SOUTHEAST OF THE AREA ON MONDAY AFTERNOON SO
IT MAY TAKE MOST OF MONDAY NIGHT FOR THE SE CORNER OF THE AREA TO
DRY OUT. SUSPECT GUIDANCE TEMPS ARE A TAD HIGH FOR THE WEEKEND BUT
WILL FOLLOW GUIDANCE LATER IN THE PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
RATHER BENIGN LONG TERM FORECAST AS HIGH PRESSURE BUILDS IN OVER THE
AREA ON TUESDAY.  UPPER LEVEL TROUGH SWINGS ACROSS EASTERN LAKES
TUESDAY NIGHT.  WITH 850 MB TEMPS AROUND -10C...THAT COULD BE ENOUGH
TO KICK OFF SOME LAKE ENHANCED SNOW SHOWERS IN THE SNOWBELT.  AFTER
THAT  HIGH PRESSURE BECOMES ANCHORED OVER THE AREA.  THIS WILL
PROVIDE A DRY FORECAST WITH TEMPERATURES WARMING TO NEAR NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A LITTLE LIGHT RAIN THIS AFTERNOON. A WIDESPREAD 3-5 INCHES
POSSIBLE OVERNIGHT INTO TOMORROW MORNING...AS A LOW PRESSURE
SYSTEM TRACKS ACROSS NE OH/NW PA. HEAVIEST SNOW WILL BE LATE THIS
EVENING UNTIL AROUND 6 AM. SNOW WILL END FROM THE WEST SATURDAY
MORNING.

OUTLOOK...NON-VFR AGAIN SUNDAY NIGHT INTO MONDAY IN SHRA.

&&

.MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE LAKE.   THE WEST TO
SOUTHWEST WINDS WILL TURN TO THE NORTH AND INCREASE TO 20 TO 30
KNOTS OVERNIGHT...AS A STRONG LOW PRESSURE SYSTEM TRACK ACROSS
NORTHERN OHIO AND NW PA.  WINDS WILL BACK TO THE NORTHWEST SATURDAY
MORNING AS THE LOW MOVES EAST.   QUIET CONDITIONS RETURN SATURDAY
NIGHT AS HIGH PRESSURE BUILDS OVER THE LAKE.   HIGH PRESSURE MOVES
EAST OF THE LAKE SUNDAY SETTING UP A SOUTH FLOW OVER THE LAKE.  NEXT
SMALL CRAFT ADVISORY POSSIBLE LATE MONDAY INTO MONDAY NIGHT AS NEXT
SYSTEM MOVES ACROSS THE LAKE.  HIGH PRESSURE BUILDS IN TUESDAY NIGHT
AND REMAINS ANCHORED OVER THE LAKE THROUGH THE END OF THE WORK
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM EDT
     SATURDAY FOR OHZ010>014-020>023-031>033-089.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EDT
     SATURDAY FOR OHZ003-006>009-018-019-029-030.
PA...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM EDT
     SATURDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR LEZ145>149.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR LEZ142>144.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Apr 8, 2:43 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT FRI APR 8 2016

LEZ061-142>149-162>169-OHZ017-027-028-036>038-047-091945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-HANCOCK-WYANDOT-
CRAWFORD-MARION-MORROW-HOLMES-KNOX-
343 PM EDT FRI APR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-018-019-029-030-091945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-SENECA-HURON-RICHLAND-ASHLAND-
343 PM EDT FRI APR 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-031>033-089-PAZ001>003-091945-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
343 PM EDT FRI APR 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Lucas

When
April 8, 5:00 PM EST to April 9, 5:00 AM EST
Where
Lucas forecast zone
Property damage
$400,000
Reported by
Trained Spotter
Coordinates
41.684, -83.468 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. A peak total of 7.9 inches was reported in Sylvania Township. The snow contained a high water content (liquid to snow ratio) which weighted down trees, bushes, and spring plants. Several reports of downed trees were received across the Toledo area as well as isolated location in northeast Ohio.

Winter Storm, Wood

When
April 8, 6:00 PM EST to April 9, 5:00 AM EST
Where
Wood forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
41.362, -83.623 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 7 inches was reported at Rossford.

Winter Storm, Ottawa

When
April 8, 6:00 PM EST to April 9, 6:00 AM EST
Where
Ottawa forecast zone
Property damage
$350,000
Reported by
Trained Spotter
Coordinates
41.497, -82.941 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. A peak total of 11.0 inches was measured at Oak Harbor.

Winter Storm, Sandusky

When
April 8, 6:00 PM EST to April 9, 5:00 AM EST
Where
Sandusky forecast zone
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
41.357, -83.144 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 10.2 inches was measured at Clyde.

Winter Storm, Erie

When
April 8, 7:00 PM EST to April 9, 6:00 AM EST
Where
Erie forecast zone
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.432, -82.700 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 6 inches was reported at both Milan and north of Wakeman.

Winter Storm, Huron

When
April 8, 7:00 PM EST to April 9, 6:00 AM EST
Where
Huron forecast zone
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.146, -82.598 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 7.0 inches was reported near New London.

Winter Storm, Lake

When
April 8, 10:00 PM EST to April 9, 7:00 AM EST
Where
Lake forecast zone
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
41.714, -81.245 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 9.0 inches was reported at Madison.

Winter Storm, Geauga

When
April 8, 10:00 PM EST to April 9, 7:00 AM EST
Where
Geauga forecast zone
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.500, -81.179 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 7.0 inches was reported in the county.

Winter Storm, Ashtabula

When
April 8, 10:00 PM EST to April 9, 8:00 AM EST
Where
Ashtabula forecast zone
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 10.2 inches was reported at Pierpont.

Winter Storm, Ashtabula Lakeshore

When
April 8, 10:00 PM EST to April 9, 8:00 AM EST
Where
Ashtabula Lakeshore forecast zone
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
41.896, -80.759 (the zone’s center; the record gives no point)

A late season snow brought significant accumulations to portions of northern Ohio from the evening on April 8th into the morning of April 9th. The Toledo area received the highest snow of the season with 7.8 inches recorded at Toledo Express Airport. The snow was courtesy of a rapidly strengthening low pressure system that moved southeast across the lower Great Lakes Region. Precipitation began as rain in northwest Ohio late Friday afternoon and transitioned to snow during the early evening. As the storm intensified, bands of snow set up across northern Ohio and Lake Erie. A peak total of 10.2 inches was reported at Pierpont.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630149, 630150, 630151, 630152, 630153, 630155, 630156, 630158, 630160, 630161.